MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-65-080-120-P6
Medical Device Problem Codes Off-Label Use (1494); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that procedure was to treat a lesion in the left ulnar vein and perforator vein.Angioplasty of the lesion was performed with a 4.0x15mm non-complaint balloon followed by serial dilation with 6x40mm, 7x60mm [perforator vein] and a 7x40mm [ulnar vein] non-abbott balloons.A 6.5x80mm supera self-expanding stent delivery system (ses); was advanced and attempted to be deployed.After releasing 1/6 of the stent, the thumbsilde continued to work; however, no further deployment of the stent was noted.The physician wiggled the ses catheter and the stent was able to be successfully deployed at the target lesion.The delivery system was removed under fluoroscopy.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 clarifier- incorrect anatomy.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.T was reported that the procedure was to treat a lesion in the left ulnar vein and perforator vein.It should be noted that the supera instruction for use states: the supera peripheral stent system is indicated to improve luminal diameter in the treatment of patients with symptomatic de novo or restenotic native lesions or occlusions of the superficial femoral artery (sfa) and / or proximal popliteal artery with reference vessel diameters of 4.0 to 6.5 mm, and lesion lengths up to 140 mm.In this case, it could not be determined if using the supera off-label caused or contributed to the reported deployment issue.Based on the information provided, the reported difficulties appear to be due to operational circumstances of the procedure.It is likely that the distal sheath of the delivery system was bent in the anatomy such that the ratchet was unable to engage the stent properly resulting in the deployment difficulty.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18361145
Report Number2024168-2023-14262
Device Sequence Number7696961
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberS-65-080-120-P6
Device Lot Number3060561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F PRELUDE SHEATH
Patient Age68 YR
Patient SexFemale
Patient Weight75 KG